# SDR CA060711004

- Difficulty date: July 10, 2006
- Submitted: August 2, 2006
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 1,463 hours
- Engine: Lyc O540F1B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Condition: Damaged
- Location: Magneto
- Component: Magneto, Cont
- Component part number: BL6006163
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) AC WAS ON FINAL APPROACH WHEN PILOT HEARD A CHANGE IN ENGINE NOISE FOLLOWED BY LOW ROTOR HORN. INITIATED AN AUTOROTATION, NOTICED THAT ENGINE, M/R RPM`S RETURNED TO NORMAL. CONTINUED HIS APPROACH AS INITIALLY PLANED, LANDED HELICOPTER WITHOUT FURTHER INCIDENT. ONCE ON GROUND,  PILOT DID A MAG CHECK WHEN LT MAGNETO WAS SELECTED, ENGINE QUIT. LT MAGNETO WAS REPLACED, AC RETURNED TO SERVICE. UPON REMOVAL OF MAGNETO, DISTRIBUTOR GEAR IN MAGNETO WAS FOUND TO HAVE SEVERAL TEETH WORN OR BROKEN OFF.  HAVE DECIDED TO HAVE MAGNETOS O/H EVERY 500 HRS. O/H WILL INCLUDE REPLACING DISTRIBUTOR GEAR, EVENTHOUGH MANUAL DOES NOT CALL FOR IT. (TC NR 20060711004)
